MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950030
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #2).An additional emdr was submitted to represent the bard/davol ventralex hernia patch (device #1).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch and ventrio st on (b)(6) 2017 and/or (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney also alleges that the patient sustained personal injury, experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch and ventrio st on (b)(6) 2017 and/or (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney also alleges that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2017- patient was diagnosed with large umbilical hernia thereby underwent open repair with implant of ventralex hernia patch (device 1).Per op notes, ¿the hernia sac with omentum was identified in the umbilical region and the omentum was reduced.A ventralex hernia patch (device 1) was placed and sutured¿.(b)(6) 2019- patient was diagnosed with recurrent incarcerated ventral hernia, thereby underwent open repair with implant of ventrio st mesh (device 2).Per op notes, ¿large hernia was identified in the umbilicus and there was a lot of scarring around umbilicus from previous surgery.Incarcerated omentum along with ventralex hernia patch (device 1) was removed.A ventrio st mesh (device 2) was placed in the intraabdominal region and sutured¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2018) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventrio st (device 2).An additional supplemental emdr was submitted to represent the bard/davol ventralex hernia patch (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12291230
Report Number1213643-2021-06693
Device Sequence Number19628391
Product Code FTL
UDI-Device Identifier00801741031526
UDI-Public(01)00801741031526(17)210128(10)HUCZ0242
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2021
Device Catalogue Number5950030
Device Lot NumberHUCZ0242
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale